Alert archive / Indiana / Flash Flood Watches in 2013

Flash Flood Watch 3, NWS Indianapolis, IN

May 31, 201315 counties in Indiana

NWS Indianapolis, IN issued this flash flood watch at May 31, 2013, 3:39 PM EDT for 15 counties in Indiana. It took effect at Jun 1, 2013, 12:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 31, 2013, 3:39 PM EDT (19:39 UTC)
In effect from
Jun 1, 2013, 12:00 AM EDT
Expired
Jun 2, 2013, 12:26 AM EDT
In force
24 hr
Issued by
NWS Indianapolis, IN
Flood severity
None

Counties Clay County, IN, Daviess County, IN, Fountain County, IN, Greene County, IN, Knox County, IN, Martin County, IN, Montgomery County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Sullivan County, IN, Tippecanoe County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 76 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-299 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WGUS63 KIND 311939
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
339 PM EDT FRI MAY 31 2013

...FLASH FLOOD WATCH TONIGHT THROUGH SUNDAY MORNING...

INZ028-029-035-036-043>045-051>053-060-061-067>069-010345-
/O.NEW.KIND.FF.A.0003.130601T0000Z-130602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE...
TERRE HAUTE...VINCENNES
339 PM EDT FRI MAY 31 2013

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE 
  FOLLOWING AREAS...CLAY...DAVIESS...FOUNTAIN...GREENE...KNOX... 
  MARTIN...MONTGOMERY...OWEN...PARKE...PUTNAM...SULLIVAN... 
  TIPPECANOE...VERMILLION...VIGO AND WARREN. 

* FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING

* SEVERAL ROUNDS OF THUNDERSTORMS WILL LIKELY IMPACT WESTERN
  INDIANA TONIGHT THROUGH SATURDAY NIGHT AS A COLD FRONT SLOWLY
  APPROACHES FROM THE WEST. ONE TO TWO INCHES OF RAIN HAS ALREADY
  FALLEN ACROSS THE WABASH VALLEY SINCE THURSDAY EVENING...WITH
  THE POSSIBILITY OF AN ADDITIONAL ONE TO THREE INCHES OF NEW
  RAINFALL THROUGH SUNDAY MORNING. THIS RAINFALL COULD RAPIDLY
  LEAD TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RYAN
6 follow-up statements
597 
WGUS63 KIND 312326
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
726 PM EDT FRI MAY 31 2013

...FLASH FLOOD WATCH TONIGHT THROUGH SUNDAY MORNING...

INZ028-029-035-036-043>045-051>053-060-061-067>069-010730-
/O.EXT.KIND.FF.A.0003.130601T0400Z-130602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE...
TERRE HAUTE...VINCENNES
726 PM EDT FRI MAY 31 2013

...FLASH FLOOD WATCH NOW IN EFFECT FROM MIDNIGHT EDT TONIGHT
THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...CLAY... 
  DAVIESS...FOUNTAIN...GREENE...KNOX...MARTIN...MONTGOMERY... 
  OWEN...PARKE...PUTNAM...SULLIVAN...TIPPECANOE...VERMILLION... 
  VIGO AND WARREN. 

* FROM MIDNIGHT EDT TONIGHT THROUGH SUNDAY MORNING

* SEVERAL ROUNDS OF THUNDERSTORMS WILL LIKELY IMPACT WESTERN
  INDIANA LATE TONIGHT THROUGH SATURDAY NIGHT AS A COLD FRONT
  SLOWLY APPROACHES FROM THE WEST. ONE TO TWO INCHES OF RAIN HAS
  ALREADY FALLEN ACROSS THE WABASH VALLEY SINCE THURSDAY
  EVENING...WITH THE POSSIBILITY OF AN ADDITIONAL ONE TO THREE
  INCHES OF NEW RAINFALL THROUGH SUNDAY MORNING. THIS RAINFALL
  COULD RAPIDLY LEAD TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
294 
WGUS63 KIND 010214
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1014 PM EDT FRI MAY 31 2013

...FLASH FLOOD WATCH LATE TONIGHT THROUGH SUNDAY MORNING...

INZ028-029-035-036-043>045-051>053-060-061-067>069-011015-
/O.CON.KIND.FF.A.0003.130601T0400Z-130602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE...
TERRE HAUTE...VINCENNES
1014 PM EDT FRI MAY 31 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...CLAY... 
  DAVIESS...FOUNTAIN...GREENE...KNOX...MARTIN...MONTGOMERY... 
  OWEN...PARKE...PUTNAM...SULLIVAN...TIPPECANOE...VERMILLION... 
  VIGO AND WARREN. 

* THROUGH SUNDAY MORNING

* SEVERAL ROUNDS OF THUNDERSTORMS WILL LIKELY IMPACT WESTERN 
  INDIANA LATE TONIGHT THROUGH SATURDAY NIGHT AS A COLD FRONT 
  SLOWLY APPROACHES FROM THE WEST. ONE TO TWO INCHES OF RAIN HAS 
  ALREADY FALLEN ACROSS THE WABASH VALLEY SINCE THURSDAY 
  EVENING...WITH THE POSSIBILITY OF AN ADDITIONAL ONE TO THREE 
  INCHES OF NEW RAINFALL THROUGH SUNDAY MORNING. THIS RAINFALL 
  COULD RAPIDLY LEAD TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JH
065 
WGUS63 KIND 010731
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
331 AM EDT SAT JUN 1 2013

...FLASH FLOOD WATCH THROUGH SUNDAY MORNING...

INZ028-029-035-036-043>045-051>053-060-061-067>069-011545-
/O.CON.KIND.FF.A.0003.000000T0000Z-130602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE...
TERRE HAUTE...VINCENNES
331 AM EDT SAT JUN 1 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...CLAY... 
  DAVIESS...FOUNTAIN...GREENE...KNOX...MARTIN...MONTGOMERY... 
  OWEN...PARKE...PUTNAM...SULLIVAN...TIPPECANOE...VERMILLION... 
  VIGO AND WARREN. 

* THROUGH SUNDAY MORNING

* ROUNDS OF THUNDERSTORMS WILL LIKELY IMPACT WESTERN INDIANA
  THROUGH TONIGHT AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST.
  AN ADDITIONAL ONE TO THREE INCHES OF NEW RAINFALL THROUGH SUNDAY
  MORNING IS POSSIBLE. THIS RAINFALL COMBINED WITH PREVIOUS RAINS
  COULD RAPIDLY LEAD TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
50
735 
WGUS63 KIND 011553
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1153 AM EDT SAT JUN 1 2013

...FLASH FLOOD WATCH THROUGH SUNDAY MORNING...

INZ028-029-035-036-043>045-051>053-060-061-067>069-020000-
/O.CON.KIND.FF.A.0003.000000T0000Z-130602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE...
TERRE HAUTE...VINCENNES
1153 AM EDT SAT JUN 1 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...CLAY... 
  DAVIESS...FOUNTAIN...GREENE...KNOX...MARTIN...MONTGOMERY... 
  OWEN...PARKE...PUTNAM...SULLIVAN...TIPPECANOE...VERMILLION... 
  VIGO AND WARREN. 

* THROUGH SUNDAY MORNING

* ROUNDS OF THUNDERSTORMS WILL IMPACT WESTERN INDIANA THROUGH
  TONIGHT AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. THE
  STRONGEST THREAT OF HEAVY RAIN WILL BE OVERNIGHT. TOTAL RAINFALL
  FROM TODAY THROUGH TONIGHT COULD BE AS HIGH AS ONE TO THREE
  INCHES...ENOUGH TO RAPIDLY CAUSE FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
718 
WGUS63 KIND 012037
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
437 PM EDT SAT JUN 1 2013

...FLASH FLOOD WATCH THROUGH SUNDAY MORNING...

INZ028-029-035-036-043>045-051>053-060-061-067>069-020645-
/O.CON.KIND.FF.A.0003.000000T0000Z-130602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE...
TERRE HAUTE...VINCENNES
437 PM EDT SAT JUN 1 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...CLAY... 
  DAVIESS...FOUNTAIN...GREENE...KNOX...MARTIN...MONTGOMERY... 
  OWEN...PARKE...PUTNAM...SULLIVAN...TIPPECANOE...VERMILLION... 
  VIGO AND WARREN. 

* THROUGH SUNDAY MORNING

* ROUNDS OF THUNDERSTORMS WILL IMPACT WESTERN INDIANA THROUGH 
  TONIGHT AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. THE 
  STRONGEST THREAT OF HEAVY RAIN WILL BE OVERNIGHT. TOTAL 
  RAINFALL FROM TODAY THROUGH TONIGHT COULD BE AS HIGH AS ONE TO 
  THREE INCHES...ENOUGH TO RAPIDLY CAUSE FLASH FLOODING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
374 
WGUS63 KIND 020426
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1226 AM EDT SUN JUN 2 2013


INZ028-029-035-036-043>045-051>053-060-061-067>069-020530-
/O.CAN.KIND.FF.A.0003.000000T0000Z-130602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE...
TERRE HAUTE...VINCENNES
1226 AM EDT SUN JUN 2 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN
CANCELLED. THE THREAT FOR HEAVY RAIN HAS ENDED ACROSS THE AREA.


$$

50

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at May 31, 2:57 PM EDT, 42 minutes earlier.

Area forecast discussion, May 31, 2:57 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
257 PM EDT FRI MAY 31 2013

.UPDATE...

THE LONG TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 315 AM EDT FRI MAY 31 2013

UPPER DISTURBANCES WILL GENERATE AREAS OF THUNDERSTORMS TODAY INTO
SATURDAY...THEN A COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT
BRINGING ADDITIONAL STORMS. SOME AREAS COULD SEE HIGHER RAINFALL
AMOUNTS WITH THE AREAS OF STORMS. COOLER AND DRIER WEATHER WILL
ARRIVE EARLY NEXT WEEK...BEFORE CHANCES FOR RAIN RETURN MID WEEK.

&&

.NEAR TERM /REST OF TODAY/...
ISSUED AT 1041 AM EDT FRI MAY 31 2013

CONVECTION CONTINUES TO SLOWLY DECAY AS IT MOVES ACROSS THE
EASTERN HALF OF THE FORECAST AREA. THE RAIN AND THICK CLOUD SHIELD
HAS HELD TEMPS MAINLY IN THE 60S SO FAR THIS MORNING ACROSS THE
REGION.

RAIN AND CLOUDS SO FAR THIS MORNING CREATING A LOT OF QUESTIONS AS
TO HOW UNSTABLE AIRMASS CAN GET LATER THIS AFTERNOON AND
ULTIMATELY IN HOW CONVECTION EVOLVES. AS MENTIONED...AREA OF RAIN
CONTINUES TO DECREASE IN COVERAGE AND SHOULD CONTINUE TO DO SO
OVER THE NEXT FEW HOURS. WHILE CLEARING HAS TAKEN PLACE ACROSS
CENTRAL ILLINOIS...FAST APPROACHING MCV OVER EASTERN MISSOURI
LIKELY TO COMPLICATE SCATTERING OF CLOUDS AS IT MOVES EAST. IN A
NUTSHELL... DO NOT SEE ANY SUBSTANTIAL CLEARING OVER THE FORECAST
AREA UNTIL MID AFTERNOON AT THE EARLIEST. THIS WILL LIMIT TEMP
RISES AND DESTABILIZATION. ONCE THE CURRENT AREA OF RAIN
DIMINISHES...WILL MAINTAIN CHANCE POPS INTO THE AFTERNOON ALTHOUGH
APPEARS THERE MAY BE SEVERAL HOURS WITH LITTLE CONVECTIVE ACTIVITY
DUE TO THE LIMITED INSTABILITY. LOWERED HIGHS BY A DEGREE OR TWO
AND WAS TEMPTED TO LOWER THEM FURTHER DUE TO THE EXTENSIVE CLOUD
DECK. HELD BACK AS EVEN A LATE CLEARING AT 21-22Z COULD SERVE TO
ENABLE A QUICK RISE IN TEMPS. WILL REEVALUATE TEMPS AT THE EARLY
AFTERNOON FORECAST UPDATE.

FOCUS FOR MORE SIGNIFICANT CONVECTION TO IMPACT THE FORECAST AREA
NOT EXPECTED UNTIL THIS EVENING AT THE EARLIEST. FORCING ALOFT
INCREASES SUBSTANTIALLY TO THE WEST ACROSS ILLINOIS AS A JET ALOFT OF
PACIFIC ORIGIN UNDERCUTS THE UPPER LOW AND INTENSIFIES INTO THE
WESTERN GREAT LAKES THIS EVENING. AMPLE AMOUNTS OF BL SHEAR AND
HELICITIES SHOULD ENABLE ROBUST CONVECTIVE DEVELOPMENT ACROSS
ILLINOIS AND THE MID MISSISSIPPI VALLEY WITH STORMS MIGRATING INTO THE
FORECAST AREA OVERNIGHT. EVEN 2-3 HOURS OF HEATING LATE THIS
AFTERNOON AND EARLY EVENING WOULD BE SUFFICIENT TO ENABLE
DESTABILIZATION OF THE AIRMASS AND AID IN FURTHER CONVECTIVE
DEVELOPMENT TONIGHT.

ZONE AND GRID UPDATES OUT.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
ISSUED AT 315 AM EDT FRI MAY 31 2013

FOCUS REMAINS ON CHANCES FOR RAIN THROUGH THE PERIOD. MODELS ARE
CLOSE ENOUGH THAT A BLEND CAN BE USED FOR MOST FEATURES.

ADDITIONAL UPPER ENERGY WILL ROTATE AROUND THE UPPER TROUGH AND
BRING ANOTHER ROUND OF THUNDERSTORMS TONIGHT. THE STORMS WILL BE
AIDED BY AN UPPER JET TO THE NORTHWEST. WILL INCREASE POPS TO LIKELY
ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST DURING THE NIGHT. STUCK
WITH A MODEL BLEND FOR LOW TEMPERATURES.

FORCING INCREASES ON SATURDAY AS THE COLD FRONT AND UPPER TROUGH
APPROACH. WITH PLENTIFUL MOISTURE AROUND TO INTERACT WITH THE
FORCING...FEEL THAT CATEGORICAL POPS ARE WARRANTED BY AFTERNOON WITH
THE FRONT/S APPROACH. WENT A LITTLE COOLER THAN MAV MOS WITH THE
EXPECTED CLOUD COVER AND PRECIPITATION.

CONTINUED HIGH POPS SATURDAY NIGHT AS THE FRONT PASSES. DEPENDING ON
INSTABILITY...THERE COULD BE ADDITIONAL STRONG TO SEVERE STORMS
SATURDAY INTO SATURDAY NIGHT WITH THE FRONT.

WITH ALL THE POTENTIAL ROUNDS OF THUNDERSTORMS INTO SATURDAY
NIGHT...HEAVY RAIN IS A POSSIBILITY. NOT CONFIDENT ENOUGH FOR ANY
FLOOD WATCH AT THE MOMENT...BUT WILL CONTINUE TO MENTION HEAVY RAIN
POSSIBLE IN HWO AND GRIDS.

ON SUNDAY A SECONDARY COLD FRONT PUSHES THROUGH. THE FRONT LOOKS TO
HAVE ENOUGH PUNCH TO INTERACT WITH LINGERING MOISTURE TO WARRANT
SLIGHT CHANCE POPS. DRY AND COLDER AIR MOVES IN BEHIND THE FRONT FOR
SUNDAY NIGHT.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ISSUED AT 256 PM EDT FRI MAY 31 2013

FAIRLY QUIET START TO THE LONG TERM PERIOD WITH BROAD SURFACE HIGH
PRESSURE OVER THE AREA. AN UPPER LEVEL SYSTEM WILL PUSH ACROSS THE
NORTHERN PLAINS...AND MAY BRING SOME THUNDERSTORMS TO THE AREA
BEGINNING AS EARLY AS WEDNESDAY NIGHT...WITH CHANCES INCREASING
TOWARD THE END OF THE WEEK. ALLBLEND HANDLED THIS WELL AND
REQUIRED FEW TWEAKS.

INITIALIZED TEMPERATURES WERE FAIRLY CLOSE...AGAIN WITH ONLY A FEW
MINOR TWEAKS REQUIRED. SHOULD SEE A SLIGHT WARMING TREND THROUGH
THE WEEK...WITH TEMPERATURES IN THE 80S MAKING A RETURN TO THE
AREA LATE IN THE WEEK.

&&

.AVIATION /DISCUSSION FOR THE 18Z TAFS/...
ISSUED AT 1245 PM EDT FRI MAY 31 2013

MVFR TO VFR CONDITIONS EXPECTED THIS TAF PERIOD.

CONFIDENCE IN TIME SPECIFIC TSRA EVENTS CONTINUES TO DROP. RADAR
TRENDS SHOW DECAYING SHRA OVER EASTERN INDIANA. ANOTHER AREA OF
TSRA WAS FOUND ACROSS WESTERN ILLINOIS AND EASTERN MISSOURI. BLOW
OFF FROM THAT SYSTEM WAS WORKING EAST INTO CENTRAL IL AND CENTRAL
INDIANA.

HRRR SUGGESTS THE SYSTEM OVER IL WILL PUSH EAST AND GET STRETCHED
NORTHEAST AND DISSIPATE BEFORE MAYBE BRIEFLY TOUCHING OUR
WESTERN TAF SITES NEAR 00Z. ADDITIONAL DEVELOPMENT THIS AFTERNOON
APPEARS UNLIKELY AS ABUNDANT CLOUD COVER ACROSS INDIANA AND
EXPECTED BLOW OFF WILL HAMPER INSTABILITY AND HEATING.

MODELS SUGGEST ANOTHER SHORT WAVE WORKING INTO THE STATE LATE
TONIGHT AND AGAIN ON SATURDAY AFTERNOON. TOO SOON FOR SPECIFIC
TIMING WITH THIS FEATURE...THUS HAVE DECIDED TO MENTION THIS
THREAT MAINLY WITH A VCTS MENTION DURING THE AFTERNOON HOURS ON
SATURDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...50
NEAR TERM...RYAN
SHORT TERM...50
LONG TERM....NIELD
AVIATION...JP

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 31, 10:20 AM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1020 AM EDT FRI MAY 31 2013

INZ021-028>031-035>049-051>057-060>065-067>072-011000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1020 AM EDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH
TORRENTIAL RAINFALL.

HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED
TORNADOES...AND TORRENTIAL DOWNPOURS.

TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME TODAY AND TONIGHT.
BEST CHANCES FOR SEVERE STORMS WILL EXIST AFTER 7 PM AND INTO THE
OVERNIGHT.

DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED
TODAY AND TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH.
SOME SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO
SUNDAY...AND AGAIN WEDNESDAY AND THURSDAY. SOME STORMS COULD BE
SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE
DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY
RAINFALL...AND ISOLATED TORNADOES.

DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL
TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO
SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY
AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM LATE THIS AFTERNOON
INTO SATURDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:27 PM EDTSpecial Weather StatementINDMartin33 min
May 30, 8:51 PM EDTSpecial Weather StatementINDDaviess24 min
May 30, 9:17 PM EDTSpecial Weather StatementINDClay, Greene28 min
May 30, 11:44 PM EDTSpecial Weather StatementINDVigo46 min
May 31, 12:29 AM EDTSpecial Weather StatementINDFountain, Vermillion31 min
May 31, 11:39 AM EDTRiver Flood WarningINDGreene, Owen5 days
May 31, 11:39 AM EDTRiver Flood WarningINDDaviess, Greene, Knox4 days
May 31, 11:39 AM EDTRiver Flood WarningINDDaviess, Greene, Knox4 days
May 31, 11:39 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike5 days
May 31, 11:39 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike4 days
May 31, 11:39 AM EDTRiver Flood WarningINDGibson, Knox5 days
May 31, 11:39 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White4 days
May 31, 11:39 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren6 days
May 31, 11:39 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren8 days
May 31, 11:39 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo9 days
May 31, 11:39 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo8 days
May 31, 11:39 AM EDTRiver Flood WarningINDSullivan, Vigo10 days
May 31, 11:39 AM EDTRiver Flood WarningINDKnox, Sullivan10 days
May 31, 11:39 AM EDTRiver Flood WarningINDKnox, Sullivan11 days
May 31, 11:39 AM EDTRiver Flood WarningINDKnox3 days
May 31, 11:39 AM EDTRiver Flood WarningINDGibson, Knox, Posey5 days
May 31, 11:39 AM EDTRiver Flood WarningINDClay, Greene3 days
May 31, 12:00 PM EDTRiver Flood StatementINDCarroll, Tippecanoe, White6 days
May 31, 12:15 PM EDTRiver Flood WatchINDCarroll, Tippecanoe, White14 days

Nearby

Flash Flood Watches in Indiana, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.